Michigan, 2025

Blizzard in Michigan, February 6 to 7, 2025

February 6 to 7, 2025 · NWS MQT · 4 events in 4 counties and zones

The combination of lake effect snow showers and very strong winds created blizzard conditions in Upper Michigan’s Copper Country Thursday afternoon and evening. Areas of blowing and drifting snow were also noted in central and eastern Upper Michigan.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MQT wrote it up.

The combination of lake effect snow showers and very strong winds created blizzard conditions in Upper Michigan’s Copper Country Thursday afternoon and evening. Areas of blowing and drifting snow were also noted in central and eastern Upper Michigan. The Houghton County Airport reported 7.5 consecutive hours of blizzard conditions and white out conditions were reported on many roadways. Michigan State Police reported that several cars were reported to be in ditches and advised against travel on US-41. Multiple schools in the impacted areas were released early Thursday and delayed their start Friday morning. Peak wind observed at Houghton County Airport was 61 mph while widespread 40-55 mph winds were reported across the forecast area. Snowfall reports ranged from 2 to 6 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before the first event at Feb 6, 6:24 AM EST, 4 hours 36 minutes earlier. Its key messages:

  • Strong west winds over northwest Upper MI (Keweenaw in particular) this afternoon and evening. Probability of peak gusts in excess of 58mph is 40-70%. The strong, gusty winds and developing lake effect snow showers will lead to frequent whiteout conditions in blowing snow and falling snow. Blizzard conditions are expected for several hours. The lake effect snow showers, gusty winds and blowing snow arrive in areas from around Munising eastward early this evening.
  • After widespread snowfall early today, only one more system snowfall over the next 7 days, occurring Saturday into Saturday night. A significant snowfall is not anticipated as the probability of exceeding only 6 inches ranges from 0% across northern Upper MI to only 40% far south central Upper MI. Slippery travel conditions will occur with the snowfall.
  • Temperatures around normal to a little below normal into the weekend will settle to prevailing below normal next week.
Area forecast discussion, Feb 6, 6:24 AM EST, 4 hours 36 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
624 AM EST Thu Feb 6 2025

.KEY MESSAGES...

- Strong west winds over northwest Upper MI (Keweenaw in
  particular) this afternoon and evening. Probability of peak
  gusts in excess of 58mph is 40-70%. The strong, gusty winds
  and developing lake effect snow showers will lead to frequent
  whiteout conditions in blowing snow and falling snow. Blizzard
  conditions are expected for several hours. The lake effect
  snow showers, gusty winds and blowing snow arrive in areas
  from around Munising eastward early this evening.

- After widespread snowfall early today, only one more system
  snowfall over the next 7 days, occurring Saturday into
  Saturday night. A significant snowfall is not anticipated as
  the probability of exceeding only 6 inches ranges from 0%
  across northern Upper MI to only 40% far south central Upper
  MI. Slippery travel conditions will occur with the snowfall.

- Temperatures around normal to a little below normal into the
  weekend will settle to prevailing below normal next week.

&&

.SHORT TERM /THROUGH THIS AFTERNOON/...
Issued at 248 AM EST Thu Feb 6 2025

As a shortwave low continues rolling into and through northern
Ontario today, the warm front of the shortwave appears to have
brought a band of light to moderate snowfall across the area early
this morning, with the NWS Marquette office recording 0.4 inches of
fluffy new snow between midnight and 1 AM EST. However, with the
band of snowfall going through the U.P. early this morning only
lasting for about an hour before the dry slot in the lower levels
moved over us, snowfall amounts will be limited with this band of
warm frontogenesis as it continues northwards over Lake Superior. As
phasing begins with a shortwave low moving into the Lower Great
Lakes this morning, expect another band of light to moderate system
snowfall to move from west to east across the U.P. in association
with the cold front of the Ontario-based shortwave low. CAMs show
more snow falling with this round, mainly bringing an additional
inch or two to the area before passing into northern Ontario by this
afternoon.

The real 'fun' starts behind the cold front today. Due to the tight
pressure gradient and strong cold air advection moving into the area
behind the cold front, expect strong westerly winds to rip into the
U.P. from west to east this afternoon. While this will create lake
effect bands over mainly the Keweenaw (and Ontonagon and Baraga
counties) and eventually the northeastern U.P. (from Pictured Rocks
eastwards through northern Luce County), the main threat will be the
strong winds creating blowing snow in the afternoon hours. With
westerly wind gusts as high as 55 mph possible over the Keweenaw,
whiteouts from the snowfall and blowing snow are expected, with
visibilities over and around the Keweenaw expected to be 1/4 mile or
less beginning around noon today into tonight. Given these
conditions, a Blizzard Warning has been issued for the Keweenaw, as
well as Ontonagon and Baraga counties. Meanwhile, with lower winds
expected (and thus lower blowing snow impacts), a Winter Weather
Advisory was issued for Alger, northern Schoolcraft, and Luce
counties starting at 1 PM EST. To reiterate what's already been said
in the Winter Weather products: stay off the roads and remain
indoors this afternoon over and around the Keweenaw; whiteouts could
reduce your visibilities to zero and can be life-threatening. As for
the Yoopers in Alger County mainly east of Munising, in northern
Schoolcraft, and in northern Luce County, be very careful driving
this afternoon. If you can, try to delay your travel plans for a
better time as visibilities could become significantly reduced in
the areas of blowing snow, possibly down to 1/4 mile or less. As for
the other areas of the U.P. this afternoon, watch out for reduced
visibilities in spots as winds could gust up to 35 to  40 mph at
times. For the snowfall amounts this afternoon, expect 1 to 3 inches
over Ontonagon, Houghton, Baraga, and Keweenaw counties, and around
an inch or less east of Munising.

&&

.LONG TERM /TONIGHT THROUGH WEDNESDAY/...
Issued at 456 AM EST Thu Feb 6 2025

Medium range models are in good agreement on the pattern evolution
across N America into the first half of next week. Deep mid-level
low that had been centered off of the Pacific NW coast has opened up
as expected with one strengthening shortwave from it reaching the
Great Lakes today. The remaining remnant of the mid-level low will
then follow, reaching the Great Lakes over the weekend. As this
occurs, building ridge over the ne Pacific across AK into the Arctic
will set the stage for a deepening trof across much of central and
eastern Canada into the U.S. during the first half of next week.
Guidance is in excellent agreement in showing the axis of that trof
extending sw into the western U.S. For Upper MI, this evolution of
the pattern will lead to only 1 more system snow over the next 7
days after the snow early today. That snow will occur Sat/Sat night
in association with the last remnant wave from the mid-level low. It
still appears that this system snow will not be significant. Per
NBM, probability of exceeding only 6 inches of snow only ranges from
0% across northern Upper MI to 40% far s central. These
probabilities have shown no notable trends over the last 48hrs other
than a sharpening the n-s gradient across Upper MI. So, model
guidance has been fairly stable. LES will occur in the wake of the
waves passing today and Sat. Strong w to wnw winds following the
first wave will support considerable blsn snow into the evening
hours tonight in areas where LES is occurring. The amplifying
pattern over N America early next week will provide a supply of cold
air to sustain LES in the wake of the weekend system. As for temps,
around normal to blo normal temps into the weekend will be followed
by prevailing blo normal temps during the first half of next week.
Looking farther ahead, EPS/GEFS/GEPS remain consistent in showing
positive height anomalies expanding across the high latitudes thru
the last half of next week, resulting in positive height anomalies
bridged from the Bering Sea across the Arctic to the Norwegian Sea.
This will lock in troffing/negative height anomalies over Canada,
extending into the U.S., setting the stage for prevailing blo normal
temps across Upper MI thru the end of next week and into at least
the first half of the week of Feb 16. The negative height anomalies
are more consolidated from s central and sw Canada into the western
U.S., so the core of the coldest air will tend to reside to the w of
here on most days. With the cold, LES will obviously occur whenever
winds are onshore. If trof axis into the western U.S. attains enough
amplitude at times, it would send the more generous pcpn producing
shortwaves on a ne trajectory that would bring ocnl system snows to
Upper MI. At this point, the model guidance indicates that the
troffing into the U.S. will be broad, suggesting the main storm
track will be suppressed too far s of Upper MI for any significant
system snows, but obviously we're looking well out in the model
guidance, so that can change. Thus, for now, no significant snows
are on the horizon for Upper MI thru next week.

Beginning tonight, the evening begins with ongoing strong w to wnw
winds and LES into nw Upper MI, resulting in considerable
blsn/blizzard conditions as winds will be gusting to 35 to ~50 mph.
Off of western Lake Superior, inversion will fall from 7-8kft early
evening down to ~4kft overnight. So, LES intensity will fall off
evening thru early overnight. Expect an additional 1-3 to isold 4
inches of snow accumulation, least Keweenaw down along the shore of
Ontonagon County and greatest well inland in high terrain of
southern Houghton/Baraga counties. Considerable blsn in the evening
will subside overnight as winds diminish. To the e, LES will shift
onshore into Alger County eastward early this evening as w winds
veer wnw. Strong low-level convergence signature in models as winds
shift onshore and an inversion near 9kft will support a short period
of very hvy snow. Along the lake e of Munising, exposure to the
strong/gusty wnw winds to ~50mph off of the lake will lead to
whiteouts at locations such as Grand Marais. Winds won't be nearly
as strong inland over the e, gusting 25-35mph at times which will
lead to areas of blsn. From around Munising eastward, expect snow
accumulations of generally 3 to 6 inches tonight.

W to WNW winds will back toward the WSW on Fri, shifting LES
northward over western Upper MI and eastward over eastern Upper MI.
The LES will be diminishing as well under moderating/drying air mass
with approaching sfc high pres ridge. During Fri night, subtle sfc
trof will bring slight veering of winds over the lake, shifting
light LES southward again across the Keweenaw. Light LES will clip
areas from around Grand Marais eastward as well.

Over the weekend, attention turns to the remnant of the mid-level
low that was off of the Pacific NW coast. That wave reaches the
Great Lakes Sat night. Models have shown a slight southward shift in
the associated sfc low track that runs from OK to the Upper Ohio
River Valley. The low has also trended a little weaker. With that
track, the main, heavier waa/isentropic ascent forced pcpn is
focused well to the s, but weakly coupled upper jet forcing is
displaced rather far to the n than typical. That results in what is
initially a separate area snow moving from the Dakotas to the Great
Lakes, where it eventually merges with the pcpn associated with the
low. Snow will spread into Upper MI from w to e during the day Sat
then end Sat night, but it will be followed by light nw flow LES off
of Lake Superior. Current guidance suggests around 4 inches of
snowfall for southern Menominee County with amounts trending down to
an inch or less across northern Upper MI.

During next week, conditions will be cold enough to support LES
whenever winds are onshore. Overall, the low-level winds will be
predominantly w to nw. Any passing shortwaves will give the LES a
boost, and Mon night/Tue will be one period where that will occur.
That wave will be followed by a push of arctic air, but nothing out
of the ordinary for this time of year. So, Tue/Wed will be the
coldest days with highs in the upper single digits to teens F. Tue
night should be the coldest night with min temps down to at least
the mid -teens F in the interior w. If high pres ends over the area
Tue night, traditional cold spots will slip to the -20s F.

&&

.AVIATION /12Z TAFS THROUGH 12Z FRIDAY/...
Issued at 624 AM EST Thu Feb 6 2025

Light snow across the U.P. gives way to lake effect snow across the
Keweenaw later today through tonight behind a cold front moving
through the U.P. this morning. Strong west to eventually northwest
winds this afternoon into tonight will bring blizzard conditions to
the Keweenaw, while patchy blowing snow at times cannot be ruled out
at IWD and SAW either. While vis is down to 1/4 mile during the
blizzard conditions over CMX, we could see vis down to 0SM via
whiteouts due to the blowing snow/snowfall. Overall, expect the IFR
to MVFR conditions this morning to generally become MVFR by early
this afternoon . The MVFR cigs look to generally continue across the
TAF sites through tonight, save for CMX this afternoon and evening
during the blizzard conditions (at or below airport mins expected)
and SAW this afternoon when cigs look to lift to VFR before cigs
drop back down to MVFR this evening.

Given the strong winds, expect turbulence across the region today
and into tonight. In addition, the Aviation Weather Center
highlights icing concerns into early this afternoon, especially over
the Keweenaw.

&&

.MARINE...
Issued at 456 AM EST Thu Feb 6 2025

Developing low pres that quickly deepens while tracking e just to
the n of Lake Superior today/tonight will lead to strong w winds
developing today, becoming nw tonight. Expect high end gales to
storms (45-55kt) to develop from w to e across much of the lake
today. Strongest winds will occur in a corridor from w of
Houghton/Ontonagon eastward to Stannard Rock and Grand Marais in the
aftn and early evening. Winds will gradually diminish from w to e
tonight with gales ending by sunrise on Fri. Hvy freezing spray will
occur during this period of high winds today and tonight. Expect nw
to w winds of 20-30kt on Fri. Wind will then fall to under 20kt for
Fri night and Sat and will be under 25kt on Sun.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
  Blizzard Warning from 11 AM this morning to 1 AM EST Friday
     for MIZ001>003.

  Blizzard Warning from 1 PM this afternoon to 1 AM EST Friday
     for MIZ004-084.

  Winter Weather Advisory from 1 PM this afternoon to 7 AM EST
     Friday for MIZ006-007-085.

Lake Superior...
  Gale Warning until 1 AM EST /midnight CST/ Friday for LSZ162.

  Heavy Freezing Spray Warning until 7 AM EST /6 AM CST/ Friday
     for LSZ162.

  Storm Warning until 4 AM EST /3 AM CST/ Friday for LSZ240>242-
     263.

  Heavy Freezing Spray Warning from 10 AM EST /9 AM CST/ this
     morning to 1 PM EST /noon CST/ Friday for LSZ240>242-263.

  Storm Warning from 10 AM this morning to 7 AM EST Friday for
     LSZ243>251-264>267.

  Heavy Freezing Spray Warning from 1 PM this afternoon to 7 PM
     EST Friday for LSZ243>251-264>267.

Lake Michigan...
  Gale Warning from 10 AM this morning to 10 PM EST this evening
     for LMZ221.

  Gale Warning from 10 AM this morning to 4 AM EST Friday for
     LMZ248-250.

&&

SHORT TERM...TAP
LONG TERM...Rolfson
AVIATION...TAP
MARINE...Rolfson
Hazardous weather outlook, Feb 6, 4:33 AM EST, 6 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
433 AM EST Thu Feb 6 2025

MIZ001>007-009>014-084-085-071300-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
433 AM EST Thu Feb 6 2025 /333 AM CST Thu Feb 6 2025/

This Hazardous Weather Outlook is for portions of central Upper
Michigan and western Upper Michigan.

.DAY ONE...Today and Tonight

The last of the system snowfall moves through Upper Michigan
this morning before transitioning to lake effect snow showers in
the west-northwest wind snow belts. Expect generally a half to 2
inches of fluffy snowfall across the area, with most falling
during the early morning hours. However, the Keweenaw could see up
to 5 inches before the sun sets. In addition, strong west winds
over northwest Upper Michigan this afternoon and evening will gust
to 45 to 55 mph, highest across the Keweenaw. These strong, gusty
winds will cause blizzard conditions in blowing and falling snow.
Winds veering northwest tonight will also bring moderate to
briefly heavy lake effect snow and blowing snow to areas from
around Munising eastward. See the latest Winter Weather Message
for additional details.

Elsewhere across the west half of Upper Michigan, expect west
winds this afternoon to occasionally gust to as high as 40 to 45
mph, leading to drifting snow and some blowing snow.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A second system snowfall is expected Saturday and Saturday night.
At this point, significant snowfall is not expected. Heaviest
snow will fall over far south central Upper Michigan, but the
probability of exceeding 6 inches of snowfall in that area is less
than 40 percent. Slippery travel conditions will occur with the
snowfall.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to submit snowfall reports and any impacts
from blowing snow or blizzard conditions to the National Weather
Service via phone, on our website, or through Facebook or Twitter.

LSZ162-240>251-263>267-071300-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
433 AM EST Thu Feb 6 2025 /333 AM CST Thu Feb 6 2025/

This Hazardous Weather Outlook is for portions of Central Lake
Superior...Eastern Lake Superior and Western Lake Superior.

.DAY ONE...Today and Tonight

Widespread west storm force winds to 50 knots and heavy freezing
spray are expected today and tonight. Storm Warnings and Heavy
Freezing Spray Warnings are in effect. See the latest Open Lake
Forecast and Marine Weather Message for additional details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The last of the heavy freezing spray wraps up across the eastern
half of the lake Friday. See the latest Open Lake Forecast and
Marine Weather Message for additional details.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-071300-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
433 AM EST Thu Feb 6 2025

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Today and Tonight

Westerly gales of 35 to 40 knots are expected this afternoon into
tonight. Some heavy freezing spray is also possible in the ice-
free areas. See the latest Nearshore Zone Forecast and Marine
Weather Message for additional details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

TAP/Rolfson

In the hours before

Local storm report, Feb 6, 6:29 AM EST, 4 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Marquette MI
629 AM EST Thu Feb 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     Snow             Houghton                47.12N 88.58W
02/06/2025  M2.0 Inch        Houghton           MI   Public

            Overnight snowfall. Duration estimated.

&&

TAP
Local storm report, Feb 6, 8:50 AM EST, 2 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Marquette MI
850 AM EST Thu Feb 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     Snow             White Pine              46.75N 89.59W
02/06/2025  M2.5 Inch        Ontonagon          MI   Cocorahs

            Cocorahs station MI-ON-6 White Pine 0.4 SSW.

0800 AM     Snow             1 NE Ironwood           46.47N 90.14W
02/06/2025  M2.0 Inch        Gogebic            MI   CO-OP Observer

            CO-OP Observer station IWOM4 Ironwood No. 2.

0800 AM     Snow             Three Lakes             46.56N 88.21W
02/06/2025  M2.0 Inch        Baraga             MI   Cocorahs

            Cocorahs station MI-BG-3 L Anse 17.8 SE.

&&

JSS
Local storm report, Feb 6, 10:10 AM EST, 50 minutes before
Preliminary Local Storm Report
National Weather Service Marquette MI
1010 AM EST Thu Feb 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     Snow             1 WSW Twin Lakes        46.89N 88.85W
02/06/2025  M2.5 Inch        Houghton           MI   Cocorahs

            Cocorahs station MI-HG-26 Twin Lakes 0.2 SW.

0800 AM     Snow             2 SE Herman             46.65N 88.33W
02/06/2025  M2.0 Inch        Baraga             MI   CO-OP Observer

            CO-OP Observer station HERM4 2.0 SE Herman.

0800 AM     Snow             2 ESE Houghton          47.11N 88.53W
02/06/2025  M2.7 Inch        Houghton           MI   Cocorahs

            Cocorahs station MI-HG-1 Houghton 1.6 ESE.

&&

JSS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 blizzard. Local standard time, as filed.

Blizzard, Keweenaw

When
February 6, 11:00 AM EST to February 7, 1:00 AM EST
Where
Keweenaw forecast zone
Reported by
Trained Spotter
Coordinates
47.283, -88.212 (the zone’s center; the record gives no point)

Several hours of blizzard conditions were reported during the afternoon and evening of the 6th. Michigan State Police reported that several cars were reported to be in ditches and advised against travel on US-41. Multiple schools in the impacted areas were released early on the 6th and delayed their start on the morning of the 7th. Peak wind observed at Copper Harbor was 59 mph. Snowfall reports ranged from 2 to 6 inches. Key impacts: transportation delays, traffic accidents, school closures.

Blizzard, Northern Houghton

When
February 6, 11:00 AM EST to February 7, 1:00 AM EST
Where
Northern Houghton forecast zone
Reported by
ASOS
Coordinates
46.992, -88.652 (the zone’s center; the record gives no point)

The combination of lake effect snow showers and very strong winds created blizzard conditions in Upper Michigan’s Copper Country on the afternoon and evening of the 6th. The Houghton County Airport reported 7.5 consecutive hours of blizzard conditions and white out conditions were reported on many roadways. Michigan State Police reported that several cars were reported to be in ditches and advised against travel on US-41. Multiple schools in the impacted areas were released early Thursday and delayed their start Friday morning. Peak wind observed at Houghton County Airport was 61 mph. Snowfall reports ranged from 2 to 6 inches. Key impacts: transportation delays, school closures, traffic accidents, scattered power outages.

Blizzard, Ontonagon

When
February 6, 11:00 AM EST to February 7, 1:00 AM EST
Where
Ontonagon forecast zone
Reported by
Mesonet
Coordinates
46.778, -89.305 (the zone’s center; the record gives no point)

Several hours of blizzard conditions were reported during the afternoon and evening of the 6th. Multiple schools in the impacted areas were released early on the 6th and delayed their start on the morning of the 7th. Ontonagon Lakeshore and Silver City MDOT mesonet sites reported frequent gusts above 35 mph from 2 PM to 10 PM. Trout Creek MDOT mesonet site reported frequent wind gusts above 35 mph from 11 AM to 7 PM. Key impacts: transportation delays, traffic accidents, school closures.

Blizzard, Southern Houghton

When
February 6, 11:00 AM EST to February 7, 1:00 AM EST
Where
Southern Houghton forecast zone
Reported by
Mesonet
Coordinates
46.992, -88.652 (the zone’s center; the record gives no point)

Several hours of blizzard conditions were reported during the afternoon and evening of the 6th. The Nisula MDOT mesonet site reported frequent gusts above 35+ mph from 12 PM to 4 PM. Several hours of blizzard conditions were reported during the afternoon and evening of the 6th. Key impacts: transportation delays, school closures, traffic accidents, scattered power outages.

What these are

Blizzard
Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2025Every state in 2025This day in weather historyWarnings in Michigan, February 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1237504, 1237583, 1239076, 1239131.